Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 148, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 27, 2005, 3:31 PM EDT for Sevier County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2005, 3:31 PM EDT (19:31 UTC)
- Expired
- Jun 27, 2005, 4:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 27, 3:15 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT MON JUN 27 2005 .SHORT TERM...(TONIGHT AND TUESDAY)...CURRENT SURFACE ANALYSIS SHOWS A WEAK TROUGH (OR OLD FRONTAL BOUNDARY) GENERALLY ALONG THE TN/KY BORDER...WITH CURRENT CONVECTION OVER THE NORTHERN CUMBERLAND PLATEAU CONCENTRATING AROUND THIS BOUNDARY. WITH A MODERATELY UNSTABLE AND VERY MOIST AIRMASS IN PLACE...EXPECT ADDITIONAL CONVECTION TO DEVELOP ELSEWHERE ACROSS THE FORECAST AREA BEFORE THE SUN SETS THIS EVENING. THINK THAT A FEW ISOLATED PULSE SEVERE STORMS WILL DEVELOP THROUGH THE EARLY EVENING HOURS IN THIS MODERATELY UNSTABLE AIRMASS...WITH LOCALLY HEAVY RAINFALL ALSO POSSIBLE. WILL PLAN TO TREND THE FORECAST TOWARD PERSISTENCE...SINCE TOMORROW SHOULD BE VERY SIMILAR TO TODAY. THINK THAT AREAS OF FOG WILL LIKELY DEVELOP LATER TONIGHT...ESPECIALLY IN AREAS WHERE RAINFALL OCCURRED THIS AFTERNOON. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)...FORECAST AREA IS CAUGHT IN THE MIDDLE BETWEEN RIDGING TO THE WEST AND BERMUDA RIDGE TO THE EAST OVER THE SOUTHEAST ATLANTIC. WEAK TROUGH WILL STILL BE OVER THE OHIO AND TN VALLEYS WITH TROPICAL AIR COMING UP FROM THE SOUTH. GFS MODEL SHIFTS THE PRECIPITATION A LITTLE FARTHER EAST WEDNESDAY AND THURSDAY AS RIDGING FROM THE WEST MOVES TOWARDS THE TN VALLEY. THE NAM STRENGTHENS THE RIDGE BUT KEEPS THE TROUGH CENTERED OVER THE FORECAST AREA AND SOUTHERN APPALACHIANS THROUGH THURSDAY. WITH MODELS TENDING TO GO TOO HIGH IN THE SUMMER PREFER THE LOWER GFS. FOLLOWED A DIURNAL TREND WITH HIGHER POPS AFTERNOON AND EARLY EVENING WITH SLIGHT CHANCE THE REST OF THE DAY. TEMPERATURES SHOULD FOLLOW THE SAME TREND WITH HIGHS MID TO UPPER 80S AND LOWS UPPER 60S TO LOWER 70S. A STORM SYSTEM ACROSS THE PACIFIC NORTHWEST TODAY IS EXPECTED TO MOVE EAST ALONG THE CANADIAN BORDER AND THEN DIVE SOUTHEAST AROUND RIDGING OVER THE SOUTHWEST. A COLD FRONT WILL MOVE TOWARDS THE FORECAST AREA THURSDAY NIGHT AND FRIDAY AND MAY MAKE IT SOUTH OF THE TENNESSEE VALLEY BY SATURDAY. THIS COULD GIVE THE AREA A MORE SOAKING RAIN AND A CHANCE FOR STRONG STORMS WITH THE FRONT FRIDAY OR FRIDAY NIGHT. DROPPED LOWS A FEW DEGREES OVER THE WEEKEND AND POPS DOWN TO 20 PERCENT AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 70 86 70 87 / 40 40 40 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 85 69 86 / 40 40 50 30 OAK RIDGE, TN 70 86 69 86 / 40 40 40 30 TRI CITIES AIRPORT, TN 69 83 66 84 / 40 40 50 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && DMG/TD
Hazardous weather outlook, Jun 27, 8:30 AM EDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 830 AM EDT MON JUN 27 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-281000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 830 AM EDT (730 AM CDT) MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... THERE WILL BE A CONTINUED CHANCE FOR ISOLATED SEVERE THUNDERSTORMS THROUGHOUT THE WEEK. HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:46 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 44 min |
| Jun 27, 3:27 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 48 min |
| Jun 27, 3:38 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 67 min |
| Jun 27, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne | 46 min |
| Jun 27, 4:48 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 42 min |
| Jun 27, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 45 min |
| Jun 27, 7:19 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 41 min |
| Jun 27, 2:40 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.